Gale duality for complete intersections  [ Dualité de Gale pour des intersections complètes ]
Annales de l'Institut Fourier, Tome 58 (2008) no. 3, p. 877-891
Nous montrons que toute intersection complète définie par des polynômes de Laurent dans un tore algébrique est isomorphe à une intersection complète définie par des « fonctions master » dans le complémentaire d’un arrangement d’hyperplans, et vice versa. On appelle les systèmes définissant de tels schémas isomorphes des systèmes « Gale duaux » car les exposants des monômes apparaissant dans les polynômes annulent les poids des fonctions master. On utilise la dualité de Gale pour donner un théorème de Kouchnirenko sur le nombre de solutions d’un système de fonctions master et pour calculer certains invariants topologiques d’intersections complètes définies par des fonctions master.
We show that every complete intersection defined by Laurent polynomials in an algebraic torus is isomorphic to a complete intersection defined by master functions in the complement of a hyperplane arrangement, and vice versa. We call systems defining such isomorphic schemes Gale dual systems because the exponents of the monomials in the polynomials annihilate the weights of the master functions. We use Gale duality to give a Kouchnirenko theorem for the number of solutions to a system of master functions and to compute some topological invariants of master function complete intersections.
DOI : https://doi.org/10.5802/aif.2372
Classification:  14M25,  14P25,  52C35
Mots clés: système polynomial creux, arrangement d’hyperplan, fonction master, oligonôme, intersection complète
@article{AIF_2008__58_3_877_0,
     author = {Bihan, Fr\'ed\'eric and Sottile, Frank},
     title = {Gale duality for complete intersections},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {58},
     number = {3},
     year = {2008},
     pages = {877-891},
     doi = {10.5802/aif.2372},
     mrnumber = {2427513},
     zbl = {pre05298324},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2008__58_3_877_0}
}
Bihan, Frédéric; Sottile, Frank. Gale duality for complete intersections. Annales de l'Institut Fourier, Tome 58 (2008) no. 3, pp. 877-891. doi : 10.5802/aif.2372. http://www.numdam.org/item/AIF_2008__58_3_877_0/

[1] Bates, Daniel J.; Bihan, Frédéric; Sottile, Frank Bounds on the number of real solutions to polynomial equations, Int. Math. Res. Not. IMRN (2007) no. 23, pp. 7, Art. ID rnm114 | MR 2380007 | Zbl 1129.14077

[2] Bates, D.J.; Sottile, F. Khovanskii-Rolle continuation for real solutions (2008) (in preparation)

[3] Bernstein, D.; Kouchnirenko, A.; Khovanskii, A. Newton Polytopes, Usp. Math. Nauk., Tome 1 (1976) no. 3, p. 201-202 ((in Russian))

[4] Bertrand, B.; Bihan, F.; Sottile, F. Polynomial systems with few real zeroes, Math. Z., Tome 253 (2006) no. 2, pp. 361-385 | Article | MR 2218706 | Zbl 1102.14039

[5] Bihan, F. Polynomial systems supported on circuits and dessins d’enfants, Journal of the London Mathematical Society, Tome 75 (2007) no. 1, pp. 116-132 | Article | Zbl 1119.12002

[6] Bihan, F.; Rojas, J.M.; Sottile, F.; Dickenstein, A.; Schreyer, F.-O.; Sommese, A. Sharpness of fewnomial bounds and the number of components of a fewnomial hypersurface, Algorithms in Algebraic Geometry, Springer-Verlag (IMA) Tome 146 (2007), pp. 15-20 | Zbl pre05245178

[7] Bihan, F.; Sottile, F. New fewnomial upper bounds from Gale dual polynomial systems, Moscow Mathematical Journal, Tome 7 (2007) no. 3, pp. 387-407 | MR 2343138 | Zbl pre05251648

[8] Bihan, F.; Sottile, F. New Betti number bounds for fewnomial hypersurfaces via stratified Morse Theory (2008) (arXiv:0801.2554)

[9] Fulton, W.; Sturmfels, B. Intersection theory on toric varieties, Topology, Tome 36 (1997), pp. 335-353 | Article | MR 1415592 | Zbl 0885.14025

[10] Hovanskiĭ, A. G. Newton polyhedra, and the genus of complete intersections, Funktsional. Anal. i Prilozhen., Tome 12 (1978) no. 1, pp. 51-61 | MR 487230 | Zbl 0387.14012

[11] Richter-Gebert, J.; Sturmfels, B.; Theobald, T. First steps in tropical geometry, Idempotent mathematics and mathematical physics, Amer. Math. Soc., Providence, RI (Contemp. Math.) Tome 377 (2005), pp. 289-317 | MR 2149011 | Zbl 1093.14080

[12] Sommese, Andrew J.; Wampler, Charles W. Ii The numerical solution of systems of polynomials, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ (2005) | MR 2160078 | Zbl 1091.65049